Alert archive / Hawaii / Flash Flood Warnings in 2026
Flash Flood Warning 3, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Feb 9, 2026, 11:47 PM HST for Kauai County, Hawaii. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 9, 2026, 11:47 PM HST (09:47 UTC)
- Expired
- Feb 10, 2026, 2:00 AM HST
- In force
- 2 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Kauai County, HI
The radar
The South Kauai radar (PHKI), 21 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 9.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
871
WGHW50 PHFO 100947
FFWHFO
HIC007-101200-
/O.NEW.PHFO.FF.W.0003.260210T0947Z-260210T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
1147 PM HST Mon Feb 9 2026
The National Weather Service in Honolulu has issued a
* Flash Flood Warning for...
The island of Kauai in Kauai County
* Until 200 AM HST.
* At 1147 PM HST, the Hanalei River Bridge stream gage reported a
rapid rise in water level, and has reached a level that typically
results in the closure of Kuhio Highway near the Hanalei River
Bridge. Flash flooding is expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Stream Gauges.
IMPACT...Flooding in drainages, streams, rivers, roads,
properties, and other low-lying areas. Public road
closures possible in some areas. Landslides are
possible in steep terrain.
* Some locations that will experience flash flooding include...
The entire island of Kauai.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away from streams, rivers, drainage ditches, and culverts, even
if they are currently dry.
&&
This warning may need to be extended beyond 200 AM HST if flooding
persists.
This Flash Flood Warning replaces the previously issued Flood
Advisory that was in effect for The island of Kauai in Kauai County.
LAT...LON 2216 15973 2224 15958 2222 15953 2225 15949
2224 15944 2225 15940 2222 15933 2216 15931
2215 15928 2205 15933 2196 15932 2195 15934
2193 15934 2192 15936 2186 15945 2188 15961
2194 15967 2198 15977 2206 15980 2207 15980
FLASH FLOOD...GAUGE INDICATED
$$
JELSEMA1 follow-up statement
192
WGHW70 PHFO 101152
FFSHFO
Flash Flood Statement
National Weather Service Honolulu HI
152 AM HST Tue Feb 10 2026
HIC007-101202-
/O.EXP.PHFO.FF.W.0003.000000T0000Z-260210T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kauai HI-
152 AM HST Tue Feb 10 2026
...FLASH FLOOD WARNING WILL EXPIRE AT 2 AM HST EARLY THIS MORNING
FOR THE ISLAND OF KAUAI IN KAUAI COUNTY...
Flood waters have receded. Flooding is no longer expected to pose a
threat.
&&
LAT...LON 2216 15973 2224 15958 2222 15953 2225 15949
2224 15944 2225 15940 2222 15933 2216 15931
2215 15928 2205 15933 2196 15932 2195 15934
2193 15934 2192 15936 2186 15945 2188 15961
2194 15967 2198 15977 2206 15980 2207 15980
$$
JELSEMAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Feb 9, 8:08 PM HST, 3 hours 39 minutes earlier.
Area forecast discussion, Feb 9, 8:08 PM HST, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 808 PM HST Mon Feb 9 2026 .UPDATE... Currently at the surface, a trough low pressure is located several miles southwest of the islands, while a 1037 mb high is centered several hundred miles to the north of the state. The resulting pressure gradient remains very tight this evening, with windy conditions prevailing across the entire island chain. Infrared satellite imagery shows mostly cloudy to overcast conditions, with radar imagery showing scattered to numerous showers moving into windward slopes and coasts, particularly over Oahu and Kauai. Main short term focus revolves around the strong winds. Strong high pressure will hold in place north of the islands tonight and Tuesday, keeping windy conditions in place across the island chain. As a result, a Wind Advisory remains in effect for all islands through 6 PM Tuesday. A band of moisture appears to hang up over Kauai and Oahu tonight, keeping showery conditions in place, particularly for windward and mauka areas. Fewer showers are expected across Maui County and the Big Island, where some drier air has moved in. The band of moisture appears to sink back southward on Tuesday, bringing fairly showery weather back to windward and mauka sections of all islands. && .SYNOPSIS... Strong trades will deliver showers mainly windward and mauka through the forecast period. && .PREV DISCUSSION.../ISSUED 300 PM HST Mon Feb 9 2026/ Push of mid-level dry air has brought an end to winter precip on the summits of the Big Island and stratiform rainfall over the remainder of the state. The islands now exist in a more typical strong trade wind pattern with showers focused windward and mauka. Low stability and strong trades will allow showers to penetrate leeward at times, particularly overnight. The magnitude of the trades will continue to slowly decrease, but will nonetheless remain strong through the forecast period as renewed mid-level ridging takes shape over the central and north central Pacific. All headlines have been cancelled and a Wind Advisory is now in effect through Tuesday. A couple waves of light/transient freezing rain could be deposited on the summits overnight within any particularly deep trade wind showers, but will not be particularly impactful given that it will be absorbed by fresh snow cover. Remnant moisture then pivots through the island chain tomorrow and tomorrow night bringing enhanced trade wind showers beneath mostly cloudy to overcast skies. Mid and high clouds will likely linger for at least the next couple of days as the slowly evolving large scale pattern changes little through mid-week. Strong trades continue through the forecast period. AVIATION... A strong high pressure will hold north of the state generating strong to near gale easterly winds through Tuesday before gradually weakening. High clouds streaming from an upper level disturbance to the west, will thin out tonight and Tuesday. Clouds and showers will mainly focus along windward and mauka ranges creating MVFR conditions at times. AIRMET Sierra is in effect for mtn obsc over all smaller islands and windward portions of the Big Island. AIRMET Tango is in effect for tempo mod turb below FL120 for leeward sides of the islands and between FL240 to FL480 over entire area. Light icing is expected in cloud layer 120-FL250 across the state. MARINE... Trade winds will slightly taper off tonight into midweek as the pressure gradient relaxes over Hawaii. Fresh to locally strong breezes prevail over most waters with gales remaining for the windy areas through Tuesday. The Gale Warning has been extended through the day Tuesday for the typical windy waters around Maui County and the Big Island. Remaining coastal waters have replaced the Gale Warning with a Small Craft Advisory (SCA). Winds will weaken further, albeit not much by Wednesday, but likely enough to drop the Gale Warning for all waters. The SCA goes through Tuesday, but likely to remain up for at least some zones through the rest of the week as the islands remain situated between high pressure to the northeast and a trough to the southwest. The winds will bring large and very rough surf along east facing shores through tonight. A High Surf Warning remains in effect for exposed east facing shores. Surf heights along east facing shores are likely to step down to advisory levels Tuesday, then dropping off by Wednesday. Surf heights will, however, remain elevated near advisory levels through the remainder of the week. Small to moderate northwest swells will continue through the week resulting in no significant surf along exposed north and west facing shores. Surf will also remain small across south facing shores with no major southerly swells this week. && .HFO WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM HST Tuesday for Niihau-Kauai Leeward- Kauai Mountains-Waianae Coast-Oahu North Shore-Olomana-Central Oahu-Waianae Mountains-Lanai Mauka-Kahoolawe-Maui Windward West- Maui Leeward West-Kohala-Big Island Interior-Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro-Ewa Plain-Koolau Windward-Koolau Leeward-Molokai-Lanai Windward-Lanai Leeward- Lanai South-Maui Central Valley North-Maui Central Valley South- Windward Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala- Big Island South-Big Island Southeast-Big Island North. High Surf Warning until 6 AM HST Tuesday for Olomana-Kahoolawe- Maui Windward West-Kauai East-East Honolulu-Koolau Windward- Molokai Windward-Molokai Southeast-Windward Haleakala-Kipahulu- South Haleakala-Big Island Southeast-Big Island East-Big Island North. Small Craft Advisory until 6 PM HST Tuesday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel- Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters-Maui County Leeward Waters-Big Island Windward Waters. Gale Warning until 6 PM HST Tuesday for Maalaea Bay-Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. && UPDATE...Jelsema DISCUSSION...JVC AVIATION...Almanza MARINE...Foster
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 3:00 PM HST | Small Craft Advisory | HFO | 12 days | |
| Feb 9, 10:46 PM HST | Areal Flood Advisory | HFO | Kauai | 61 min |
| Feb 10, 3:13 AM HST | High Surf Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 48 hr |
Nearby
Flash Flood Warnings in Hawaii, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.